User Profile
Why might stimulants (such as caffeine, methylphenidates, amphetamines) all cause me to experience fatigue but then several hours later after taking those I will take Zoloft/Sertraline, and I will feel a rebound in energy and wakefulness.

Isn't this backwards? I frequently experience these kinds of "paradoxical" side effects and other atypical side effects like those that no doctor/no pharmacist has ever been able to help me understand.

It really would be nice to have a definitive explanation for some of these random phenomenons I get from medicines besides everybody reacts differently to different medicines.

I mean, there has to be a reason(s) somewhere, right?


Did you find this post helpful?
|

User Profile
replied December 8th, 2018
Chronic Fatigue Syndrome Answer A64645
Thank you for asking at Ehealth forum!

I read your question and i understand your concern. Ssris are non stimulants and potentiate the effects of stimulants. If you have been prescribed these meds for ADHD then find other wise self medication would be unwise.

I hope it helps. Stay in touch with your healthcare provider for further guidance as our answers are just for education and counselling purposes and cannot be an alternative to actual visit to a doctor.
Take care
Khan


|
Did you find this post helpful?
Quick Reply
Must Read
What is chronic fatigue syndrome? We outline the medical definition and different types of CFS in this intro section....
What causes chronic fatigue? And who does it affect? We outline the main factors doctors think contribute to CFS in this section....
Symptoms of chronic fatigue are also common to other disorders. Learn to identify CFS symptoms and when to seek medical help here....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Chronic Fatigue Syndrome , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.